Alert archive / Texas / Special Weather Statements in 2014

Special Weather Statement, NWS Austin/San Antonio, TX

November 21, 2014Burnet County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Nov 21, 2014, 9:44 PM CST for Burnet County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 21, 2014, 9:44 PM CST (03:44 UTC)
Expired
Nov 21, 2014, 10:45 PM CST
In force
61 min
Issued by
NWS Austin/San Antonio, TX

County Burnet County, TX

The radar

The Ft Hood radar (KGRK), 59 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 3.7 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2014-11-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 383 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2014-11-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 204 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
383 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
644 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
204 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

610 
WWUS84 KEWX 220344
SPSEWX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
944 PM CST FRI NOV 21 2014

TXZ172-173-192-220445-
BURNET-TRAVIS-WILLIAMSON-
944 PM CST FRI NOV 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BURNET...NORTHWESTERN
WILLIAMSON AND EXTREME NORTHWESTERN TRAVIS COUNTIES UNTIL 1045 PM
CST...

AT 942 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR OATMEAL...OR NEAR BERTRAM...MOVING NORTH AT
20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE 
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT 
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BERTRAM...
  SHADY GROVE...
  JOPPA...
  MAHOMET...
  BRIGGS...
  SUNNYLANE...
  WATSON...

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 3102 9789 3092 9782 3059 9794 3062 9814
      3104 9815 3105 9792
TIME...MOT...LOC 0343Z 189DEG 18KT 3069 9802

$$

JR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Nov 21, 6:20 PM CST, 3 hours 24 minutes earlier.

Area forecast discussion, Nov 21, 6:20 PM CST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
620 PM CST FRI NOV 21 2014

.UPDATE...UPDATE FOR 00Z AVIATION BELOW.

&&

.AVIATION...SCT SHRAS AND ISOLD TSTMS ONGOING AT 00Z ALONG AND
EAST OF A GTU TO NEAR SAT LINE. ACTIVITY WILL CONTINUE THROUGH
03Z. ADDITIONAL SHRAS AND ISOLD TSTMS POSSIBLY DEVELOPING AFTER
03Z AND CONTINUING OVERNIGHT FURTHER WEST...BETWEEN SAT-DRT-JCT.
IFR/MVFR CEILINGS DEVELOPING AUS/SAT/SSF AFTER 03Z AND MVFR AT DRT
AFTER 06Z. COVERAGE OF SHRA WILL INCREASE 12Z-18Z ACROSS SOUTH-
CENTRAL TEXAS...WITH A FEW EMBEDDED TSRAS. FORCING INCREASES 18Z-
00Z WITH THE APPROACH OF THE UPPER LEVEL LOW...WITH NUMEROUS SHRAS
AND EMBEDDED TSRAS DEVELOPING...ESPECIALLY ALONG AND EAST OF A
JCT-SAT LINE. SOME STRONG TO SEVERE STORMS ARE POSSIBLE...
PRODUCING DAMAGING WINDS AND HAIL...IN ADDITION TO A COUPLE OF
TORNADOES. SAT/AUS/SSF TAFS ALL INDICATE POTENTIAL FOR +TSRA AFTER
18Z.

&&

.PREV DISCUSSION... /ISSUED 322 PM CST FRI NOV 21 2014/

SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...
UPPER AIR ANALYSIS THIS MORNING SHOWED AN UPPER LEVEL TROUGH
MOVING THROUGH THE GREAT BASIN WITH NEARLY ZONAL FLOW ACROSS
TEXAS. WATER VAPOR SATELLITE IMAGERY SHOWS THE MID-LEVELS ARE
STILL QUITE DRY...BUT MOISTURE IS APPROACHING THE REGION FROM THE
WEST. AT THE SURFACE WINDS WERE FROM THE SOUTHEAST AND DEW POINT
TEMPERATURES WERE GENERALLY FROM THE UPPER 50S TO MID 60S. MODELS
ARE IN GOOD AGREEMENT ON THE UPPER TROUGH SWINGING DOWN INTO
NORTHERN MEXICO AND THEN INTO WEST TEXAS. OVERNIGHT TONIGHT
SOUTHERLY FLOW WILL CONTINUE AS THE UPPER TROUGH APPROACHES FROM
THE WEST. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE
OVERNIGHT. THE UPPER TROUGH WILL MOVE ACROSS SOUTH CENTRAL TEXAS
SATURDAY. MODEL FORECASTS ARE SHOWING CONDITIONS COMING TOGETHER
WITH A CHANCE FOR SEVERE THUNDERSTORMS SATURDAY. THIS IS LOOKING
LIKE A LOW CAPE HIGH SHEAR ENVIRONMENT. MODEL SOUNDINGS ARE
PREDICTING CAPE GENERALLY AROUND 1000J/KG OR LESS WITH 40 TO 50
KTS OF 0-6KM VERTICAL WIND SHEAR. THIS SHOULD BE SUFFICIENT TO
GENERATE SOME SEVERE THUNDERSTORMS. THE BEST CHANCE FOR STORMS
SHOULD BE DURING THE AFTERNOON AND EVENING AS THE UPPER TROUGH
MOVES ACROSS THE AREA. MOST LIKELY THREAT WILL BE DAMAGING WINDS
AND A FEW TORNADOES WITH A LESSER CHANCE FOR LARGE HAIL. ALONG
WITH THE SEVERE THREAT FORECAST OF PW VALUES HAS BEEN INCREASING
AND IS NOW 1.25 TO 1.5 INCHES WHICH FOR THIS TIME OF YEAR IS
SUFFICIENT FOR LOCALLY HEAVY RAIN. THE LOCALLY HEAVY RAIN THREAT
WILL BE GREATEST OVER THE EASTERN HALF OF THE CWA. RAIN CHANCES
WILL END QUICKLY SATURDAY NIGHT AS THE UPPER TROUGH AXIS MOVES TO
THE EAST AND A COLD FRONT MOVES THROUGH FROM THE WEST.

LONG TERM (SUNDAY THROUGH FRIDAY)...
A BROAD TROUGH WILL DEVELOP OVER THE COUNTRY AND THE FLOW OVER THE
SOUTHERN PLAINS WILL GO FROM ZONAL TO NORTHWESTERLY. THIS WILL
LEAD TO A DRY PERIOD THROUGH THE END OF THE PERIOD. THE LOW LEVEL
FLOW WILL BE VARYING THROUGH THE WEEK AND NEVER GET ESTABLISHED IN
ANY DIRECTION FOR A LONG TIME. SO EXPECTING NO CHANCE FOR RAIN AND
MODERATE TEMPERATURES THROUGH THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              63  71  56  78  47 /  50  90  70   0  -
AUSTIN BERGSTROM INTL AIRPORT  62  72  53  78  45 /  50  90  70   0  -
NEW BRAUNFELS MUNI AIRPORT     63  74  55  78  46 /  60  90  60   0  -
BURNET MUNI AIRPORT            61  68  52  75  43 /  60  90  60   0  -
DEL RIO INTL AIRPORT           62  74  50  77  47 /  40  50  10   0   0
GEORGETOWN MUNI AIRPORT        62  70  54  76  44 /  50  90  70   0  -
HONDO MUNI AIRPORT             62  73  49  76  43 /  70  80  30   0  -
SAN MARCOS MUNI AIRPORT        63  72  54  79  45 /  50  90  70   0  -
LA GRANGE - FAYETTE REGIONAL   63  73  58  77  48 /  40  80  80   0  -
SAN ANTONIO INTL AIRPORT       64  74  56  78  48 /  70  90  50   0  -
STINSON MUNI AIRPORT           65  75  55  79  48 /  70  90  50   0  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...76
SYNOPTIC/GRIDS...04
PUBLIC SERVICE/DATA COLLECTION...30
Hazardous weather outlook, Nov 21, 5:53 AM CST, 15 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
553 AM CST FRI NOV 21 2014

TXZ171>173-183>194-202>209-217>225-228-221200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
553 AM CST FRI NOV 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

AN UPPER LEVEL DISTURBANCE AND A PACIFIC COLD FRONT WILL GENERATE
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS LATE FRIDAY NIGHT
AND SATURDAY AS THE SYSTEM MOVES EAST ACROSS TEXAS. SOME STRONG
TO SEVERE STORMS MAY DEVELOP ACROSS CENTRAL AND EASTERN PARTS OF
SOUTH CENTRAL TEXAS. THE MAIN THREATS OF SEVERE WEATHER WILL BE
LARGE HAIL AND DAMAGING WINDS...BUT AN ISOLATED TORNADO OR TWO
CANNOT BE RULED OUT. THE SEVERE WEATHER SHOULD EXIT THE AREA BY
LATE SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON SATURDAY.

TB3

In the hours before

Special weather statement, Nov 21, 4:40 PM CST, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
440 PM CST FRI NOV 21 2014

TXZ191-205>207-212315-
BEXAR-COMAL-GUADALUPE-HAYS-
440 PM CST FRI NOV 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR COMAL...NORTHEASTERN BEXAR...
WESTERN HAYS AND WESTERN GUADALUPE COUNTIES UNTIL 515 PM CST...

AT 434 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SELMA TO MARION...
AND MOVING NORTH AT 35 MPH.

WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  CIBOLO...
  MARION...
  NEW BRAUNFELS...

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 3002 9807 2942 9805 2958 9845 2991 9846
      3004 9829 3006 9829 3011 9827 3011 9826
TIME...MOT...LOC 2239Z 178DEG 30KT 2966 9835 2956 9814
Special weather statement, Nov 21, 8:29 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
829 PM CST FRI NOV 21 2014

TXZ172-190>192-220300-
BLANCO-BURNET-HAYS-TRAVIS-
829 PM CST FRI NOV 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BLANCO...SOUTHERN
BURNET...NORTHWESTERN TRAVIS AND NORTHERN HAYS COUNTIES UNTIL 900 PM
CST...

AT 828 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR PEDERNALES FALLS STATE PARK...OR 12 MILES
NORTHWEST OF DRIPPING SPRINGS...MOVING NORTH AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND OCCASIONAL
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LAKEWAY...
  SPICEWOOD...
  SMITHWICK...
  LAGO VISTA...
  BRIARCLIFF...
  JONESTOWN...

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 3054 9787 3051 9785 3048 9785 3024 9809
      3034 9824 3066 9825
TIME...MOT...LOC 0229Z 194DEG 16KT 3034 9817

JR
Special weather statement, Nov 21, 9:05 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
905 PM CST FRI NOV 21 2014

TXZ172-173-192-220345-
BURNET-TRAVIS-WILLIAMSON-
905 PM CST FRI NOV 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BURNET...WESTERN
WILLIAMSON AND NORTHWESTERN TRAVIS COUNTIES UNTIL 945 PM CST...

AT 900 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR LAGO VISTA...OR 14 MILES WEST OF CEDAR
PARK...MOVING NORTH AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND OCCASIONAL
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BERTRAM...
  SMITHWICK...
  LEANDER...
  OATMEAL...
  LIBERTY HILL...
  MAHOMET...
  JOPPA...
  ANDICE...
  SHADY GROVE...
  JONESTOWN...

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 3090 9820 3079 9767 3040 9799 3046 9819
TIME...MOT...LOC 0304Z 199DEG 20KT 3052 9805

JR
Special weather statement, Nov 21, 9:44 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
944 PM CST FRI NOV 21 2014

TXZ172-173-192-220445-
BURNET-TRAVIS-WILLIAMSON-
944 PM CST FRI NOV 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BURNET...NORTHWESTERN
WILLIAMSON AND EXTREME NORTHWESTERN TRAVIS COUNTIES UNTIL 1045 PM
CST...

AT 942 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR OATMEAL...OR NEAR BERTRAM...MOVING NORTH AT
20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BERTRAM...
  SHADY GROVE...
  JOPPA...
  MAHOMET...
  BRIGGS...
  SUNNYLANE...
  WATSON...

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 3102 9789 3092 9782 3059 9794 3062 9814
      3104 9815 3105 9792
TIME...MOT...LOC 0343Z 189DEG 18KT 3069 9802

JR

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 21, 8:29 PM CSTSpecial Weather StatementEWXBlanco31 min
Nov 21, 9:05 PM CSTSpecial Weather StatementEWXBurnet40 min
Nov 22, 10:25 AM CSTSpecial Weather StatementEWXBlanco35 min
Nov 22, 11:04 AM CSTSpecial Weather StatementEWXBlanco26 min
Nov 22, 11:20 AM CSTSpecial Weather StatementEWXHays25 min
Nov 22, 11:37 AM CSTSpecial Weather StatementEWXBurnet38 min
Nov 22, 11:50 AM CSTAreal Flood AdvisoryEWXCaldwell, Comal, Guadalupe, Hays2 hr
Nov 22, 11:50 AM CSTSpecial Weather StatementEWXComal, Hays40 min
Nov 22, 12:02 PM CSTSpecial Weather StatementEWXGonzales43 min
Nov 22, 12:28 PM CSTSpecial Weather StatementEWXDeWitt62 min
Nov 22, 12:33 PM CSTAreal Flood AdvisoryEWXHays, Travis3 hr
Nov 22, 12:46 PM CSTSpecial Weather StatementEWXHays44 min
Nov 22, 12:58 PM CSTSpecial Weather StatementEWXBurnet62 min
Nov 22, 1:13 PM CSTSpecial Weather StatementEWXLee62 min
Nov 22, 1:15 PM CSTSpecial Weather StatementEWXTravis60 min
Nov 22, 1:25 PM CSTFlash Flood WarningEWXTravis3 hr
Nov 22, 1:30 PM CSTSpecial Weather StatementEWXDeWitt60 min
Nov 22, 2:04 PM CSTAreal Flood AdvisoryEWXBlanco, Burnet, Travis, Williamson116 min
Nov 22, 2:11 PM CSTSpecial Weather StatementEWXWilliamson64 min
Nov 22, 2:14 PM CSTSpecial Weather StatementEWXLavaca61 min
Nov 22, 2:23 PM CSTSpecial Weather StatementEWXFayette22 min
Nov 22, 2:32 PM CSTAreal Flood AdvisoryEWXTravis, Williamson103 min
Nov 22, 2:35 PM CSTTornado WarningEWXFayette, Lavaca40 min
Nov 22, 2:53 PM CSTSpecial Weather StatementEWXWilliamson22 min
Nov 22, 3:39 PM CSTSpecial Weather StatementEWXKinney66 min
Nov 22, 4:07 PM CSTSevere Thunderstorm WarningEWXKinney, Maverick, Val Verde53 min
Nov 22, 4:48 PM CSTSevere Thunderstorm WarningEWXKinney, Maverick, Uvalde, Zavala57 min
Nov 22, 4:56 PM CSTAreal Flood AdvisoryEWXTravis, Williamson2 hr
Nov 22, 5:07 PM CSTAreal Flood AdvisoryEWXBurnet113 min
Nov 22, 5:27 PM CSTSevere Thunderstorm WarningEWXBandera, Edwards, Medina, Real, Uvalde44 min
Nov 22, 5:40 PM CSTFlash Flood WatchEWXBastrop, Bexar, Blanco, Burnet, Caldwell, Comal and 9 more6 hr
Nov 22, 5:49 PM CSTSpecial Weather StatementEWXMaverick41 min
Nov 22, 5:55 PM CSTSevere Thunderstorm WarningEWXMaverick, Zavala50 min

Nearby

Special Weather Statements in Texas, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.